EconPapers    
Economics at your fingertips  
 

Asymptotic optimality of the generalized cμ rule under model uncertainty

Asaf Cohen and Subhamay Saha

Stochastic Processes and their Applications, 2021, vol. 136, issue C, 206-236

Abstract: We consider a critically-loaded multiclass queueing control problem with model uncertainty. The model consists of I types of customers and a single server. At any time instant, a decision-maker (DM) allocates the server’s effort to the customers. The DM’s goal is to minimize a convex holding cost that accounts for the ambiguity with respect to the model, i.e., the arrival and service rates. For this, we consider an adversary player whose role is to choose the worst-case scenario. Specifically, we assume that the DM has a reference probability model in mind and that the cost function is formulated by the supremum over equivalent admissible probability measures to the reference measure with two components, the first is the expected holding cost, and the second one is a penalty for the adversary player for deviating from the reference model. The penalty term is formulated by a general divergence measure.

Keywords: Diffusion scaling; Heavy-traffic; Model uncertainty; General divergence; Generalized cμ rule (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: Track citations by RSS feed

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304414921000326
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:spapps:v:136:y:2021:i:c:p:206-236

Ordering information: This journal article can be ordered from
http://http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

DOI: 10.1016/j.spa.2021.03.004

Access Statistics for this article

Stochastic Processes and their Applications is currently edited by T. Mikosch

More articles in Stochastic Processes and their Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2021-07-10
Handle: RePEc:eee:spapps:v:136:y:2021:i:c:p:206-236